MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endoscopic sphincterotomy (est), the subject device was used.When the user inserted the subject device into the papilla and tried to cut the sphincter, the cutting wire broke off and fell.The fragment came out with the subject device.The intended procedure was completed with another device.There was no patient injury reported.This is the report regarding the falling of the cutting wire.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined.The damage of the cutting wire could not be confirmed in the attached picture.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the event date, it was found no irregularities.Based on the past similar cases, it was known that a part of the cutting wire became extremely hot and broke due to any of the following possible causes.*the contact length of the cutting wire and the tissue or the distal part of the endoscope was too short while the subject device was activated, and spark occurred.*the coating was damaged due to contacting with the metal part of the forceps elevator of the endoscope.The exposed cutting wire from the damaged coating contacted to the metal part of the forceps elevator while the device was activated, and it caused spark.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10263552
Report Number8010047-2020-04267
Device Sequence Number2329574
Product Code KNS
UDI-Device Identifier04953170380556
UDI-Public04953170380556
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1